Alert archive / Idaho / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Pocatello, ID

September 13, 2009Bannock County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2009, 7:32 PM MDT for Bannock County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2009, 7:32 PM MDT (01:32 UTC)
Expired
Sep 13, 2009, 8:15 PM MDT
In force
43 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:34 PM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 13, 2:34 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT SUN SEP 13 2009

.DISCUSSION...THE LOW PRESSURE TROUGH ALONG THE NORTHERN
CALIFORNIA COAST WILL MOVE INLAND TONIGHT AND MONDAY. BOTH THE NAM12
AND GFS FAVOR A TRACK SLIGHTLY MORE TO THE SOUTH IN CENTRAL NEVADA
AND UTAH. TWO SPOKES OF ENERGY ARE DEPICTED IN THE MODELS. THE
FIRST ROTATES NORTH INTO THE CENTRAL MOUNTAINS NEAR 12Z MONDAY
MORNING AND BOTH MODELS ARE PRETTY CLOSE IN TIMING. THE GFS
PREFERS TO BRING THE SECOND SPOKE OF ENERGY INTO THE SOUTH CENTRAL
HIGHLANDS 00-06Z MONDAY EVENING WHILE THE 12 AND 18Z NAM FAVOR
AFTER MIDNIGHT. UNCERTAINTY OF TIMING RESULTED IN A FIRE WEATHER
WATCH FOR LIGHTNING IN THE SOUTHERN HIGHLANDS. ISOLATED
THUNDERSTORMS COULD DEVELOP ALMOST ANYTIME WHERE FORCING SHOWS UP.
AIRMASS WILL PROBABLY REMAIN MARGINALLY UNSTABLE THE NEXT 24 TO 48
HOURS. MODEL QPF STILL REACHES 1 INCH MONDAY EVENING. DEVELOPING
THUNDERSTORMS COULD TAKE ADVANTAGE OF THAT SO QPF WAS BOOSTED TO
NEAR A QUARTER INCH IN THE SOUTHERN HIGHLANDS. THE LOW TRACKS
TOWARDS THE FOUR CORNERS TUESDAY NIGHT WITH SHOWERS DECREASING IN
FORECAST AREA RIGHT INTO THE WEEKEND. LATEST GFS RUNS FAVOR
KEEPING THE STORM TRACK TO THE NORTH OF THIS AREA ALL THE WAY TO
SATURDAY WHILE THE ECM IS A BIT MORE AMPLIFIED. SOME CLIMO TYPE
POPS REMAIN IN THE FORECAST FOR THE MOUNTAINS FOR THE MOMENT. RS

&&

.AVIATION...MID-LEVEL CLOUDS STARTING TO DEVELOP SOME CEILINGS.  DO
NOT SEE MUCH MOISTURE BELOW 700MB UNTIL THE AFTERNOON.  WILL
PROBABLY AT LEAST HAVE SOME VCTS MENTIONED FOR THE VALLEY AIRPORTS.
KSUN IS MUCH FARTHER AWAY AND WILL BE UNDER DOWNSLOPE
CONDITIONS...AND COULD BE IN THE BEST SHAPE OF ALL FOUR AIRDROMES.
WIND WILL REMAIN BREEZY MUCH OF THE NIGHT...BUT NOT IN A SURPRISE
DIRECTION AND SHOULD BE DOWN THE RUNWAY.  MESSICK

&&

.FIRE WEATHER...LOW APPROACHING FROM NEVADA IS ALREADY GENERATING
SHOWERS AND SOME ISOLATED COVERAGE THUNDERSTORMS.  THIS LOW WILL
SLOW AND STALL OVER THE GREAT BASIN FOR THE NEXT TWO DAYS AND BRING
SHOWERS AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA...BUT WILL
MAINLY FOCUS IN THE UTAH BORDER AND SOUTHERN WYOMING BORDER.  FOR
WEDNESDAY...GUIDANCE HAS STAYED CONSISTENT NOW THAT THE UPPER LEVEL
LOW WILL DIVE TO THE SOUTH AND PULL AWAY FROM THE GEM STATE.  LOOK
FOR MUCH COOLER TEMPERATURES WITH CLOUD COVER AND
PRECIPITATION...AND MUCH HIGHER RELATIVE HUMIDITY.  THE AMOUNT OF
LIGHTNING IS THE MAIN FORECAST PROBLEM.  AT THIS TIME...WIDELY
SCATTERED AND SCATTERED THUNDERSTORMS ARE POSSIBLE AT THE UTAH
BORDER...AND THUS THE RAFT RIVER AND GOOSE CREEK DRAINAGES ARE
THREATENED WITH ENOUGH LIGHTNING ACTIVITY AND CRITICAL FUELS TO MAKE
A RED FLAG POSSIBLE FOR MON AFTERNOON.  WILL ISSUE FIRE WEATHER
WATCH AT THIS TIME...WITH THIS EVENT LOOKING LIKE IT MAY JUST
QUALIFY.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR IDZ412.

&&
Hazardous weather outlook, Sep 13, 2:41 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
241 PM MDT SUN SEP 13 2009

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
241 PM MDT SUN SEP 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS WILL CONTINUE FROM THE SOUTHWEST 15 TO 20 MPH WITH HIGHER GUSTS
THIS AFTERNOON ON THE AMERICAN FALLS RESERVOIR. A LAKE WIND
ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE HIGHER ELEVATIONS.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTH CENTRAL
HIGHLANDS MONDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION ON MONDAY AS AN
UPPER LEVEL LOW MOVES INTO NORTHERN NEVADA. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA MONDAY
AND MONDAY NIGHT. THE LOW MOVES SOUTHWARD ON TUESDAY...WITH
SCATTERED TO ISOLATED SHOWERS AND STORMS POSSIBLE. DRIER WEATHER
RETURNS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Sep 13, 6:34 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
634 PM MDT SUN SEP 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     4 SE POCATELLO          42.84N 112.41W
09/13/2009                   BANNOCK            ID   TRAINED SPOTTER

            TWO INCH LIMBS BREAKING OFF TREES.

&&

DSH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 3:31 AM MDTLake Wind AdvisoryPIH16 hr
Sep 14, 8:40 AM MDTRed Flag WarningPIH10 hr
Sep 14, 1:10 PM MDTSpecial Weather StatementPIHBannock, Cassia, Oneida35 min
Sep 14, 1:52 PM MDTSpecial Weather StatementPIHBannock, Oneida, Power38 min
Sep 14, 2:34 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville56 min
Sep 14, 2:48 PM MDTAreal Flood AdvisoryPIHBannock, Bingham, Caribou, Power3 hr
Sep 14, 3:43 PM MDTSpecial Weather StatementPIHBonneville, Jefferson, Madison, Teton62 min
Sep 14, 3:59 PM MDTSevere Thunderstorm WarningPIHBonneville, Butte, Clark, Fremont, Jefferson, Madison and 1 more46 min
Sep 14, 4:23 PM MDTSpecial Weather StatementPIHTeton52 min
Sep 14, 4:32 PM MDTSevere Thunderstorm WarningPIHButte, Clark, Fremont, Jefferson, Madison43 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.